Alert archive / Kentucky / Wind Advisories in 2010
Wind Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Oct 25, 2010, 1:53 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 26, 2010, 7:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 1:53 PM CDT (18:53 UTC)
- In effect from
- Oct 26, 2010, 7:00 AM CDT
- Expired
- Oct 26, 2010, 2:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS73 KLMK 251853 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 253 PM EDT MON OCT 25 2010 ...A WIND ADVISORY IS IN EFFECT TUESDAY... .A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TOMORROW. GUSTY WINDS WILL DEVELOP AHEAD OF THIS FRONT. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260900- /O.NEW.KLMK.WI.Y.0002.101026T1200Z-101027T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 253 PM EDT MON OCT 25 2010 /153 PM CDT MON OCT 25 2010/ ...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT /7 PM CDT/ TUESDAY. * TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY BY MID MORNING TUESDAY. * WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. * IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ EER
4 follow-up statements
048 WWUS73 KLMK 260755 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT TUE OCT 26 2010 ...A WIND ADVISORY IS IN EFFECT TUESDAY... .A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TODAY. GUSTY WINDS WILL DEVELOP AHEAD OF THIS FRONT. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270000- /O.CON.KLMK.WI.Y.0002.101026T1200Z-101027T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 355 AM EDT TUE OCT 26 2010 /255 AM CDT TUE OCT 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING. * TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY BY MID MORNING. * WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. * IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$
367 WWUS73 KLMK 261628 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1228 PM EDT TUE OCT 26 2010 ...A WIND ADVISORY IS IN EFFECT TUESDAY... .A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TODAY. GUSTY WINDS WILL DEVELOP AHEAD OF THIS FRONT. INZ076>079-083-084-089>092-KYZ023>032-061-070-261730- /O.CAN.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN...RUSSELLVILLE 1228 PM EDT TUE OCT 26 2010 /1128 AM CDT TUE OCT 26 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. WINDS BEHIND THE SQUALL LINE THAT PASSED THROUGH EARLIER TODAY ARE NOT STRONG ENOUGH TO WARRANT AN ADVISORY. $$ KYZ033>043-045>049-053>057-062>067-071>078-081-082-270000- /O.CON.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/ HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 1228 PM EDT TUE OCT 26 2010 /1128 AM CDT TUE OCT 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. * TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON. * WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. * IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ 13
155 WWUS73 KLMK 261758 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 158 PM EDT TUE OCT 26 2010 ...A WIND ADVISORY IS IN EFFECT TUESDAY... .A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TODAY. GUSTY WINDS WILL CONTINUE AHEAD OF THIS FRONT. KYZ033>039-045-046-053-054-062>065-071>074-261900- /O.CAN.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/ HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW 158 PM EDT TUE OCT 26 2010 /1258 PM CDT TUE OCT 26 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. $$ KYZ040>043-047>049-055>057-066-067-075>078-081-082-270000- /O.CON.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/ WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY- JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY- LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS... CARLISLE...HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE... LANCASTER...RICHMOND...LIBERTY...STANFORD...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 158 PM EDT TUE OCT 26 2010 /1258 PM CDT TUE OCT 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. * TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER CENTRAL KENTUCKY THIS AFTERNOON. * WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. * IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ 13
479 WWUS73 KLMK 261915 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT TUE OCT 26 2010 ...THE WIND ADVISORY IS CANCELLED... KYZ040>043-047>049-055>057-066-067-075>078-081-082-262015- /O.CAN.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/ WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY- JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY- LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS... CARLISLE...HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE... LANCASTER...RICHMOND...LIBERTY...STANFORD...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 315 PM EDT TUE OCT 26 2010 /215 PM CDT TUE OCT 26 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. THE SQUALL LINE HAS MOVED THROUGH THE AREA THIS AFTERNOON. WINDS BEHIND THIS LINE WILL REMAIN BELOW ADVISORY CRITERIA. HOWEVER WINDS WILL STILL GUST UP TO 30 MPH AT TIMES THROUGH THE AFTERNOON HOURS. $$ EER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:17 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 25, 12:17 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 117 PM EDT MON OCT 25 2010 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... THE SHORTWAVE THIS MORNING IS POSITIONED OVER WESTERN KENTUCKY AND WILL BE MOVING ACROSS THE FORECAST AREA TODAY. THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS THIS MORNING HAS MOVED TO THE EAST. THERE IS A SECONDARY WEAKENING BATCH OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN KENTUCKY. THIS WILL AFFECT MAINLY SOUTH CENTRAL KENTUCKY. ACROSS THE REST OF THE REGION ISOLATED TO SCATTERED LIGHT SHOWERS WILL CONTINUE THROUGH EARLY AFTERNOON. MADE SOME ADJUSTMENTS TO POPS BASED ON CURRENT RADAR TRENDS. OTHER THAN THAT THE FORECAST IS IN GOOD SHAPE. UPDATES OUT SOON. .SHORT TERM (TODAY AND TONIGHT)... A POTENT UPPER LEVEL TROUGH CONTINUES TO GENERATE A SOLID BAND OF CONVECTION FROM NORTHERN LOUISIANA THROUGH EASTERN KY. MORE SCT CONVECTION EXISTS OVER SOUTHERN INDIANA AND SOUTHERN ILLINOIS THIS MORNING. HAVE RELIED ON THE 3Z HRRR FOR PRECIP TIMING THIS MORNING AS IT HAS THE BEST HANDLE ON CURRENT CONVECTIVE TRENDS/PLACEMENT. WITH THIS IN MIND...THE MAIN AREA OF SHOWERS WITH SOME EMBEDDED THUNDER WILL AFFECT CENTRAL KY THROUGH THE MORNING HOURS AS AN ENERGY WAVE AHEAD OF THE TROUGH PUSHES UP THROUGH THE TN VALLEY. AREAS OF NORTHERN KY AND SOUTHERN INDIANA SHOULD SEE MORE SCATTERED SHOWERS/ISLD THUNDER THIS MORNING. LOOKS LIKE THE TROUGH SHOULD BE OVER OUR AREA BY LATE MORNING WITH CONVECTION BEGINNING TO END FROM WEST TO EAST. BY EARLY AFTERNOON...MOST LOCATIONS WILL BE DRY EXCEPT FOR THE BLUEGRASS AND LAKE CUMBERLAND AREAS WHERE A FEW SHOWERS MAY STILL LINGER. WITH WARM SOUTHERLY FLOW IN PLACE...TEMPS WILL BE UNSEASONABLY WARM AGAIN TODAY IN THE MID 70S TO AROUND 80. TONIGHT...WE/LL BE DRY FOR THE EVENING HOURS AS WE SIT BETWEEN WEATHER SYSTEMS. A COLD FRONT WILL APPROACH THE AREA BY SUNRISE TUES MORNING WITH A FEW SHOWERS/T-STORMS WELL AHEAD OF THE FRONT POSSIBLE BY TUESDAY MORNING. THE MAIN CONVECTION SHOULD HOLD OFF THOUGH UNTIL LATER IN THE DAY ON TUESDAY. WITH PLENTY OF CLOUDS AROUND TONIGHT AS WE SIT IN A WARM MOIST AIRMASS...LOW TEMPERATURES ARE EXPECTED TO HANG IN THE LOW TO MID 60S. .LONG TERM (TUESDAY - SUNDAY)... MAIN WEATHER STORY WILL COME RIGHT AT START OF PERIOD...AS SIGNIFICANT COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. LATEST GFS/GEM/12Z ECMWF ALL HAVE THE FRONT DRAPED FROM LAKE MICHIGAN SOUTH TO THE MISSOURI BOOTHEEL AT 12Z TUESDAY...WHEREAS THE NAM AND NOGAPS PLACE IT OVER CENTRAL MISSOURI AT THE SAME TIME. LATEST SPC WRF...GOING OUT TO 36 HOURS...IS MORE INLINE WITH THE LATTER MODEL SUITE. THE 21Z SREF IS MORE INLINE WITH THE FORMER...AND GIVEN THAT THIS SCENARIO IS MORE CONSISTENT WITH OUR ONGOING FORECAST WILL LEAN THAT WAY TOO. WITH THAT DECIDED...ONTO THE EXPECTED WEATHER. THE DYNAMICS OF THE FRONT SHOULD BE ENOUGH TO HAVE A LINE OF STRONG STORMS JUST MOVING INTO THE NORTHWEST CWA AT 12Z TUESDAY. THE GFS/GEM/EC SUITE ALL PLACE A NARROW BAND OF 60-70 KNOT 850 MB WINDS OUT AHEAD OF THE FRONT...WHICH SHOULD WEAKEN SOME AS THE DAY PROGRESSES. HOWEVER AREAS FARTHER EAST WILL HAVE SOME HEATING...AND BETTER MIXING TO ALLOW STRONGER STORMS TO DEVELOP AND FORCE POSSIBLY DAMAGING WINDS DOWN TO THE SURFACE BY AFTERNOON. HELICITIES AHEAD OF THE FRONT RANGE FROM 200-500 FROM THE SUITE OF MODELS SUGGEST ISOLATED TORNADOES EMBEDDED WITHIN THE STRONGER STORM LINES. OUTSIDE OF THE STORMS...THE PRESSURE GRADIENT WILL BE TIGHT ENOUGH FOR SOME WINDY CONDITIONS DURING THE DAY. FOR NOW HAVE GONE ABOVE GUIDANCE AND AM SHOWING 20 KNOT SUSTAINED WINDS WITH GUSTS INTO THE LOWER 30S. WE WILL PROBABLY SEE EVEN HIGHER GUSTS THAN THIS...BUT NOT ENOUGH CONFIDENCE AT THIS TIME TO GO WITH A HIGH WIND WATCH. WILL HIGHLIGHT IN THE HWO AND OTHER PRODUCTS. FOR RAINFALL TOTALS BETWEEN TODAY AND TUESDAY NIGHT...HAVE VALUES RANGING FROM AN INCH IN THE NORTHWEST CWA TO JUST UNDER 2 INCHES ACROSS THE SOUTHEAST. WOULD NOT BE SURPRISED TO SEE HIGHER VALUES IN AREAS THAT SEE MULTIPLE BANDS OF RAIN...HOWEVER AREA RIVERS AND TOPSOIL CERTAINLY CAN HANDLE THIS MUCH RAIN AFTER THE ONGOING DROUGHT. FOR WEDNESDAY...THE FRONT WILL BE JUST SOUTHEAST OF THE CWA...AS FLOW ALOFT BECOMES PARALLEL TO THE FRONT. THIS WILL LEAVE BEHIND SOME SLIGHT RAIN CHANCES OVER THE EXTREME SOUTHEAST CWA...BUT WILL HAVE A SHARP GRADIENT TO THE DRIER NORTHWEST. BY THURSDAY...A REINFORCING FRONT SHOULD MOVE THROUGH...WITH DEEP WESTERLY FLOW IN PLACE. SHOULD SEE RAIN CHANCES GO AWAY THEN. FOR FRIDAY AND SATURDAY...WILL SEE A MORE NORTHWESTERLY FLOW ALOFT AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL STAY ABOVE NORMAL TUESDAY AND WEDNESDAY. COLD AIR ADVECTION WILL COMMENCE WITH THE SECONDARY FRONTAL BOUNDARY AND WILL SEE TEMPERATURES FALL TO NEAR OR BELOW NORMAL FOR THE REST OF THE WORK WEEK. && .AVIATION (18Z TAF ISSUANCE)... GUSTY WINDS AND CEILINGS BOUNCING BETWEEN MVFR AND VFR WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. AFTER THAT WE SHOULD SEE VFR CONDITIONS FOR A FEW HOURS AT LEAST. THE BIG IMPACT TO TERMINALS WILL BE A COLD FRONT MOVING THROUGH THE AREA TOMORROW AND ASSOCIATED GRADIENT WINDS AHEAD OF IT. OVERNIGHT WINDS AT 2 KFT WILL INCREASE TO 50 KTS BY 06Z. WILL THEREFORE INSERT LLWS IN ALL THE TAFS BETWEEN 05-13Z. BY 13Z WINDS AHEAD OF THE APPROACHING FRONT WILL INCREASE TO AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS OR HIGHER. AHEAD OF THE COLD FRONT A LINE OF SEVERE STORMS LOOKS TO DEVELOP. THIS SHOULD AFFECT SDF AROUND MIDDAY TOMORROW AND LEX AND BWG AFTER THE TAF PERIOD. WINDS IN THIS LINE WILL BE STRONG. HOWEVER...WITH UNCERTAINTY AS TO EXACT TIMING RIGHT NOW...WILL LIMIT THE MAGNITUDE OF THE GUSTS IN THE TAFS. WITH THE STORMS CIGS WILL DROP TO MVFR OR WORSE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........EER SHORT TERM.....AML LONG TERM......RJS AVIATION.......EER
Hazardous weather outlook, Oct 25, 10:45 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT MON OCT 25 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-261545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EDT MON OCT 25 2010 /1045 AM CDT MON OCT 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 30 MPH WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION. PLENTY OF GULF MOISTURE WILL GET TRANSPORTED AHEAD OF THIS FRONT...LIKELY CAUSING A LINE OR LINES OF THUNDERSTORMS TO DEVELOP OUT AHEAD OF THE FRONT. THESE STORMS WILL BE STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO BEING THE MAIN THREATS. IN ADDITION...OUTSIDE OF ANY STORMS...EXPECT WINDY CONDITIONS DURING THE DAY...WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. AML/RJS/EER
Nearby
Wind Advisories in Kentucky, 2010Wind Advisories in Indiana, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.